question-icon

Suggest treatment for diarrhea

default
Posted on Mon, 18 Jul 2016
Question: My son is 3 years old..he his suffering from loose motion for past 2 days..but he his active..what i have to do now?and in stool test mucus is present and pus cells is 4-6/hpf..is that normal??and in urine test .he his perfect.
doctor
Answered by Dr. Sumanth Amperayani (13 minutes later)
Brief Answer:
Looks like viral diarrhea - no need for antibiotics please

Detailed Answer:
Hi...Thank you for consulting in Health Care magic. Greetings from XXXXXXX

It seems your kid is having viral diarrhoea. Once it starts it will take 5-7 days to completely get better.

Unless the kid's having low urine output or very dull or excessively sleepy or blood in motion or green bilious vomiting...you need not worry.

There is no need to use antibiotics (LIKE OFLOXACIN) unless there is blood in the motion. Antibiotics might worsen if unnecessarily used causing antibiotic associated diarrhoea.

I suggest you use zinc supplements (Z&D drops 1ml once daily for 14 days) & ORS (Each small packet mixed in 200ml of potable water and keep giving sip by sip) as hydration is very important and crucial part of treatment. If there is vomiting you can use Syrup Ondansetron (as prescribed by your paediatrician).

Regarding diet - Avoid fruit juices as they might aggravate diarrhea. You can give zinc supplements & ORS apart from normal vegetarian porridges & soups.

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.
Dr. Sumanth MBBS., DCH., DNB (Paed).,
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Sumanth Amperayani (11 minutes later)
Hello doctor..he his also suffering from fever and cough..can we give any medicines for that..like paracetamol for fever and phensedyl for cough..but overall he his active..
doctor
Answered by Dr. Sumanth Amperayani (9 minutes later)
Brief Answer:
Can use Paracetamol for fever - Avoid Phensedyl

Detailed Answer:
Hi.... You can used Paracetamol but avoid Phensedyl as it contains Codeine, and is not licensed and proven to be a safe drug in kids 3 years of age.

For fever - Paracetamol can be given in the dose of 15mg/kg/dose (maximum ceiling dose of 500mg) every 4-6th hourly that too only if fever is more than 100F. I suggest not using combination medicines for fever, especially with Paracetamol.

For cough and cold - Cough and cold are viral 95% of the times in children. For cold you can use anti-allergics like cetirizine and for nose block, saline nasal decongestants will do.

For cold and cough you can use Cetrizine at 0.25mg/kg/dose every 12 hourly for 3 days. This is a prescription drug and you will need one for it.

For nasal block, plain saline nasal drops will do, every 4-6th hourly to relive nasal congestion.

I wish your kid a speedy recovery. If you need any future medical consultation and suggestions, I will be glad to help. You can approach me at the following link.
Once the page opens there will be an option below my image as – ASK ME A QUESTION – click on it.

Please find the link below -

www.healthcaremagic.com/doctors/dr-sumanth-amperayani/67696

Regards - Dr. Sumanth
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
Answered by
Dr.
Dr. Sumanth Amperayani

Pediatrician, Pulmonology

Practicing since :2003

Answered : 8343 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for diarrhea

Brief Answer: Looks like viral diarrhea - no need for antibiotics please Detailed Answer: Hi...Thank you for consulting in Health Care magic. Greetings from XXXXXXX It seems your kid is having viral diarrhoea. Once it starts it will take 5-7 days to completely get better. Unless the kid's having low urine output or very dull or excessively sleepy or blood in motion or green bilious vomiting...you need not worry. There is no need to use antibiotics (LIKE OFLOXACIN) unless there is blood in the motion. Antibiotics might worsen if unnecessarily used causing antibiotic associated diarrhoea. I suggest you use zinc supplements (Z&D drops 1ml once daily for 14 days) & ORS (Each small packet mixed in 200ml of potable water and keep giving sip by sip) as hydration is very important and crucial part of treatment. If there is vomiting you can use Syrup Ondansetron (as prescribed by your paediatrician). Regarding diet - Avoid fruit juices as they might aggravate diarrhea. You can give zinc supplements & ORS apart from normal vegetarian porridges & soups. Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health. Dr. Sumanth MBBS., DCH., DNB (Paed).,